| Model Number |
SP 2.6 MM KNOTLESS FIBERTAK ANCHOR |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/05/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
Event or Problem Description
On (b)(6) 2025, it was reported by a patient¿s legal representative via email that the patient underwent repair of the left gluteus medius muscle procedure.During the procedure, arthrex 2.6 knotless fibertak anchors, part and lot number unknown, were utilized.Following the initial surgery, the patient developed a post-surgical infection and subsequently underwent a wound revision and debridement procedure on (b)(6) 2023, during which the fibertak anchors were removed.Despite this intervention, the infection persisted.On (b)(6) 2024, the patient underwent an additional procedure to remove surgical hardware from a prior left hip replacement performed in 2020.The hardware removal was necessary to address the ongoing infection that the patient had been seeking treatment for since the initial surgery.Additional information was received on 7-jan-2026: the perioperative report confirms that the surgery on (b)(6) 2023 utilized seven ar-3641 2.6 mm knotless fibertak anchors.One of the seven anchors was inserted and subsequently pulled out and therefore was not implanted.The procedure was completed with six ar-3641 2.6 mm knotless fibertak anchors implanted.No other device malfunctions, intraoperative complications, or adverse patient effects were noted in association with the arthrex implants.The case was completed without incident.
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Complaint allegation is not confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.Per dfu-0054-eo - g.Precautions - 5.Insert the anchor with the same orientation as that of the prepared drilled bone hole to avoid damage to the anchor or inserter.E - warnings - 7.Avoid excessive impaction during anchor insertion as this could lead to inserter damage and/or breakage.If insertion resistance is encountered, do not impact harder.Replace the implant and repeat the drilling/insertion process.9.Suturetak and fibertak suture anchors only: drilling in very hard bone may require cycling the drill while maintaining consistent alignment of the drill guide.Increased size, hard bone drills are also available for use.Per surgical technique - it band tenodesis with the self-punching 2.6 mm knotless fibertak soft anchor - lt1-000224 - note 07 - pull the red suture release tab and remove the inserter.Lightly pull on the sutures to set the anchor.Remove the drill guide.Additional tension can be applied to sutures to further set the anchor.The method of bone preparation and the quality of the bone encountered were not specified.The most likely cause of the reported failure can be attributed to user error of the device due to improper bone preparation, incorrect surgical technique during the knotless mechanism conversion process, and/or an excessive force applied during suture passing/tightening /tensioning.